Adaptive bandwidth allocation scheme for wireless networks

被引:0
|
作者
Nordin, N.
Subramaniam, S.
Othman, A.
机构
关键词
medium access control (MAC); misbehavior; performance evaluation; wireless networks;
D O I
10.1109/ICTMICC.2007.4448588
中图分类号
TM [电工技术]; TN [电子技术、通信技术];
学科分类号
0808 ; 0809 ;
摘要
Backoff manipulation is a MAC layer misbehavior that can degrade the performance of wireless networks. Existing misbehavior handling strategies operate on the basis that all nodes in the network generate similar type of CBR traffic. This does not reflect the true nature of wireless networks that may consist of multiple traffic types. In this paper, a scheme that enhances the existing misbehavior handling strategy is proposed. It correlates misbehavior with the traffic characteristics generated by the node deviating from the stipulated protocol. It eliminates the stereotyping of backoff deviation by deriving a multi-scale deviation definition ranging from misbehavior to underestimated allocation or resource. The scale adaptively enables varying types of niisbehavior according to resource requirement. From the performance analysis, it is determined that the scheme is successful in differentiating between misbehavior due to selfishness and under-allocation of resource. In addition, the scheme also enables nodes that are allocated with inadequate resource to achieve higher share of throughput. The performance analysis of the proposed scheme was conducted with the use of a discrete-event simulator. From the analysis, it is concluded that with the employment of the proposed scheme, if a node deviates from the protocol and it is allocated with inadequate resources, the scheme will adaptively allow the node to gain the resource as per the degree of its resource under-allocation and hence, enabling for the increase of overall network throughput.
引用
收藏
页码:764 / 769
页数:6
相关论文
共 50 条
  • [1] A self-adaptive joint bandwidth allocation scheme for heterogeneous wireless networks
    Huang, Chenn-Jung
    Guan, Chih-Tai
    Chen, Heng-Ming
    Wang, Yu-Wu
    Chien, Sheng-Yuan
    Jian, Jui-Jiun
    Liao, Jia-Jian
    [J]. APPLIED SOFT COMPUTING, 2015, 37 : 156 - 165
  • [2] Modeling adaptive bandwidth allocation scheme for multi-service wireless cellular networks
    Tang, SS
    Li, W
    Kim, JW
    [J]. WIMOB'2005: IEEE INTERNATIONAL CONFERENCE ON WIRELESS AND MOBILE COMPUTING, NETWORKING AND COMMUNICATIONS, VOL 2, PROCEEDINGS: MOBILE NETWORKING, 2005, : 189 - 195
  • [3] A predictive bandwidth allocation scheme for multimedia wireless networks
    Aljadhai, A
    Znati, TF
    [J]. CONFERENCE ON COMMUNICATION NETWORKS AND DISTRIBUTED SYSTEMS MODELING AND SIMULATION (CNDS'97), 1997, : 95 - 100
  • [4] An adaptive hierarchical scheme for bandwidth allocation in cellular networks
    Machiraju, S
    Murthy, CSR
    [J]. 13TH IEEE INTERNATIONAL SYMPOSIUM ON PERSONAL, INDOOR AND MOBILE RADIO COMMUNICATIONS, VOL 1-5, PROCEEDINGS: SAILING THE WAVES OF THE WIRELESS OCEANS, 2002, : 2441 - 2445
  • [5] An adaptive bandwidth reservation scheme in multimedia wireless networks
    Chen, X
    Fang, Y
    [J]. GLOBECOM'03: IEEE GLOBAL TELECOMMUNICATIONS CONFERENCE, VOLS 1-7, 2003, : 2830 - 2834
  • [6] Precise bandwidth allocation scheme in broadband wireless multimedia networks
    Liu, G
    Zhu, GX
    Wu, WM
    Lang, WM
    He, YJ
    [J]. VTC2004-FALL: 2004 IEEE 60TH VEHICULAR TECHNOLOGY CONFERENCE, VOLS 1-7: WIRELESS TECHNOLOGIES FOR GLOBAL SECURITY, 2004, : 3354 - 3358
  • [7] A communicating scheme for adaptive resource allocation in wireless networks
    Al agha, K
    Zeghlache, D
    [J]. ICUPC '98 - IEEE 1998 INTERNATIONAL CONFERENCE ON UNIVERSAL PERSONAL COMMUNICATIONS, VOLS 1 AND 2, 1998, 1-2 : 65 - 69
  • [8] Adaptive Bandwidth Management and Reservation Scheme in Heterogeneous Wireless Networks
    Hwang, Bor-Jiunn
    Hwang, I-Shyan
    Ku, Ling-Feng
    [J]. JOURNAL OF INTERNET TECHNOLOGY, 2009, 10 (03): : 237 - 244
  • [9] Dynamic bandwidth allocation scheme for video streaming in wireless cellular networks
    Kim, DH
    Jun, K
    [J]. IEICE TRANSACTIONS ON COMMUNICATIONS, 2006, E89B (02) : 350 - 356
  • [10] Stochastic analysis for adaptive bandwidth allocation framework in wireless cellular networks
    Nasser, N
    [J]. WIMOB'2005: IEEE INTERNATIONAL CONFERENCE ON WIRELESS AND MOBILE COMPUTING, NETWORKING AND COMMUNICATIONS, VOL 2, PROCEEDINGS: MOBILE NETWORKING, 2005, : 142 - 149